Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 1, 2014, 6:27 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 1, 2014, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609
WGUS54 KMEG 012327
FFWMEG
ARC021-055-075-121-020230-
/O.NEW.KMEG.FF.W.0084.140701T2327Z-140702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 930 PM CDT
* AT 627 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RECTOR...
POCAHONTAS...MARMADUKE...BLACK ROCK AND WALNUT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9127 3632 9127 3633 9128
3638 9129 3637 9088 3630 9085 3633 9025
3611 9029 3606 9034 3607 9136 3623 9136
$$1 follow-up statement
044
WGUS74 KMEG 020041
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT TUE JUL 1 2014
ARC021-055-075-121-020050-
/O.CAN.KMEG.FF.W.0084.000000T0000Z-140702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
741 PM CDT TUE JUL 1 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
RANDOLPH...NORTHERN LAWRENCE...NORTHERN GREENE AND SOUTHERN CLAY
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3625 9133 3625 9127 3632 9127 3633 9128
3638 9129 3637 9088 3630 9085 3633 9025
3611 9029 3606 9034 3607 9136 3623 9136
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:19 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 3:19 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE JUL 1 2014 .DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO MOVE THROUGH MISSOURI AND NORTHERN ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO MOVE EAST AHEAD OF AN APPROACHING COLD FRONT NOW STRETCHED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS. STRONG INSTABILITY...WITH MLCAPES APPROACHING 3500 J/KG AND MID LEVEL LAPSE RATES AROUND 7.0 C/KM...AND MARGINAL DEEP LAYER SHEAR AROUND 30 KTS...MAY SUPPORT A FEW SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. A SEVERE THUNDERSTORM WATCH REMAINS FOR NORTHERN TIER COUNTIES THROUGH 03Z FOR THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. STORM COVERAGE AND INTENSITY SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT. THE COLD FRONT WILL PROGRESS SLOWLY SOUTHEAST ACROSS THE MID SOUTH ON WEDNESDAY WITH THE HIGHEST STORM POTENTIAL REMAINING SOUTH OF INTERSTATE 40. A FEW STORMS MAY AGAIN APPROACH SEVERE LIMITS OVER THE SOUTHERN HALF OF THE REGION AS STRONG INSTABILITY AND MARGINAL SHEAR PERSISTS ALONG THE SOUTHERN PERIPHERY OF A SECONDARY SHORTWAVE DISTURBANCE. ONCE AGAIN...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT SHOULD PUSH SOUTH OF THE REGION WEDNESDAY NIGHT WITH CANADIAN HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK AND FIRST PART OF THE UPCOMING HOLIDAY WEEKEND. MUCH COOLER AND DRIER CONDITIONS CAN BE EXPECTED ALONG WITH RAIN FREE WEATHER. HIGH TEMPERATURES SHOULD REMAIN IN THE 80S WITH COOL OVERNIGHT LOWS IN THE 60S. THESE COOLER TEMPERATURES WILL BE ACCOMPANIED BY MUCH LOWER DEWPOINTS THROUGH THE WEEKEND. NORTHWEST FLOW ALOFT REDEVELOPS OVER THE MID SOUTH BY EARLY NEXT WEEK WITH INCREASING TEMPERATURES AND HUMIDITY LEVELS. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY NEXT MONDAY AND PERSIST THROUGH THE FIRST PART OF NEXT WEEK. JLH && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MUCH OF THE PERIOD. THE POSSIBLE EXCEPTION WILL BE FROM TSRAS THAT ARE EXPECTED TO DEVELOP ACROSS NE AR AROUND 21Z. THE CONVECTION MAY AFFECT KJBR BETWEEN 23-03Z. MOST MODELS HAVE CONVECTION DYING OUT AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING AND THEN REDEVELOPING AGAIN NEAR KMEM AROUND SUNRISE. THUS HAVE INTRODUCED A TEMPO FOR MVFR CONDITIONS AT KJBR FOR LATE THIS AFTERNOON AND AT KMEM SHORTLY AFTER SUNRISE. OTHERWISE WILL CONTINUE WITH VCTS WORDING. GUSTY SW WINDS WILL DIMINISH AFTER 00Z. WINDS WILL SWITCH AROUND TO THE NW BEHIND THE FRONT AND INCREASE IN SPEED TO 8-10 KTS. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 3:37 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CDT TUE JUL 1 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 337 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A HARRISBURG ARKANSAS TO A PARIS TENNESSEE LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE I-40 CORRIDOR AND POINTS SOUTH THIS EVENING AND OVERNIGHT. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF THE MIDSOUTH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHERN MIDSOUTH COUNTIES THIS AFTERNOON AND EVENING. JAB
In the hours before
Special weather statement, Jul 1, 5:40 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT TUE JUL 1 2014
ARZ009-MOZ113-012315-
CLAY AR-DUNKLIN MO-
540 PM CDT TUE JUL 1 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF GLENNONVILLE AT 540 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR
CAMPBELL...CHALK BLUFF NATURAL AREA AND MALDEN...SHOULD MONITOR THIS
STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3663 8997 3662 8996 3650 8995 3646 9022
3650 9024 3654 9021 3655 9019 3659 9019
3664 9014
TIME...MOT...LOC 2240Z 256DEG 29KT 3659 9015Special weather statement, Jul 1, 6:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT TUE JUL 1 2014
ARZ018-MOZ113-020000-
GREENE AR-DUNKLIN MO-
616 PM CDT TUE JUL 1 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...
CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER OAK GROVE HEIGHTS AT 616 PM CDT...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3617 9006 3600 9009 3600 9034 3605 9064
3623 9058
TIME...MOT...LOC 2316Z 280DEG 26KT 3612 9047The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 24 min |
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 47 min |
| Jul 1, 6:16 PM CDT | Special Weather Statement | MEG | Greene | 44 min |
| Jul 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Jul 1, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.